Aug 6, 2003
My father has been fighting HIV for 4+ years. He is down 50 pounds (122 pds from 170 a year ago) and to the point where he has no energy. He basically sleeps and that is it. His appetite is non-existent, and he only feels better after vomiting up this yellow foamy material. But the feeling better only lasts about 2 days. He has been checked for anemia, and it has come back negative. Are there any supplements I can get for him to give him some energy and the desire to eat. His doctor prescribed phenergan for nausea, but it does not seem to help much. He lives in a small town, with no HIV specialist, and I fear he is to weak to travel 80 miles to nearest large town. Could his medication grouping (combivar and sustiva) be wearing out? Are they outdated by now? He hasnt been to his HIV doc in about 2 years. Any vitamin supplements he could take. Would Procrit work?
Thank you for your help!!
Response from Dr. Frascino
Vitamins and nutritional supplements are not the answer to your father's current problem. He needs to be evaluated by a competent and compassionate HIV/AIDS specialist. I realize this may be difficult to arrange due to his location, but I don't see any other option. He hasn't seen an HIV doctor in 2 years; he has lost 50 pounds over the past year; he vomits yellow foamy material; he has no appetite; and he's fatigued. Could his current regimen of Combivir and Sustiva be failing? Possibly. Blood tests looking at his viral load, T-cell count, and resistance tests would be necessary to make this determination. Also, how much of his medication is actually getting absorbed, due to his frequent vomiting, is also a concern. Perhaps you or other relatives could help your Dad get to an AIDS specialist? A thorough evaluation is warranted as soon as possible. Don't delay. You could check with The American Academy of HIV Medicine (www.aahivm.org) to help find a competent HIV/AIDS specialist in his area.
your ideas on testosterone level and HIV viral load
Androgel Works, but I can't cum!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.